Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 7, 2021, 3:47 AM EDT. It took effect at May 7, 2021, 8:00 PM EDT. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 3:47 AM EDT (07:47 UTC)
- In effect from
- May 7, 2021, 8:00 PM EDT
- Expired
- May 7, 2021, 9:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Marquette, MI
The text
As transmitted.
598 WHUS73 KMQT 070747 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 347 AM EDT Fri May 7 2021 LSZ251-071600- /O.NEW.KMQT.SC.Y.0050.210508T0000Z-210508T0800Z/ Grand Marais to Whitefish Point MI- 347 AM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 8 PM this evening to 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
3 follow-up statements
633 WHUS73 KMQT 071520 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1120 AM EDT Fri May 7 2021 LSZ251-072330- /O.CON.KMQT.SC.Y.0050.210508T0000Z-210508T0800Z/ Grand Marais to Whitefish Point MI- 1120 AM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 8 PM this evening to 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
504 WHUS73 KMQT 072114 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 514 PM EDT Fri May 7 2021 LSZ251-080515- /O.CON.KMQT.SC.Y.0050.210508T0000Z-210508T0800Z/ Grand Marais to Whitefish Point MI- 514 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...Waves up to 4 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
533 WHUS73 KMQT 080100 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 900 PM EDT Fri May 7 2021 LSZ251-080200- /O.CAN.KMQT.SC.Y.0050.000000T0000Z-210508T0800Z/ Grand Marais to Whitefish Point MI- 900 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Current conditions are below small craft criteria. Winds are expected to continue diminishing into this evening. $$ JAW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 7, 3:26 AM EDT, 21 minutes earlier.
Area forecast discussion, May 7, 3:26 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Marquette MI 326 AM EDT Fri May 7 2021 .SHORT TERM...(Today and tonight) Issued at 326 AM EDT FRI MAY 7 2021 Overnight a weak cold front has slowly progressed from west to east through the forecast area. Precip observed locally at our office, via webcams, and from reporting sites around the region has largely fallen as rain. Our office did end up observing a trace of snow at the 06z ob and as of 7z, a majority of the rain had switched over to snow. A few other observation sights, such as KSAW, observed a switch over to wet snow due to evaporative cooling effects. By 0730z, the western edge of the precip was located along the cold front through eastern Marquette and Menominee counties. For the remainder of the overnight period, as the cold front continues eastward, expect the precip to push ahead into the eastern counties where skies have stayed clear longer and surface temps have been cooler. Because of that, as the front moves through, parts of Alger, Schoolcraft and Luce could pick up some light snow accumulations. Upstream blocking from a positive height anomaly over Greenland and the Davis Straits will effectively maintain the upper level low over northern Ontario near James Bay today. As another shortwave rotates through the base of the trough, enhanced low level convergence over central Upper Michigan southward toward the Door Peninsula could support some rain showers by early afternoon. By late afternoon, increasing subsidence associated with a surface ridge building into the region will help skies break up and become clear by tonight. Weak cold air advection will follow behind the cold front today, allowing 850mb temps to drop to near -6C by afternoon. With northerly flow and persistent cloud cover over the region through mid-late afternoon, highs are expected to top out in the 40s. If the cloud cover does break earlier though, parts removed from Lake Superior could see temps a few degrees higher then this forecast. With the clear skies progged for tonight, radiational cooling will allow overnight lows to drop into the 20s in the interior west and central. Given the calm wind, I wouldn't be surprised if some of the traditional cold spots sink into the low 20s. In the east expected lows should bottom out in the upper 20s to low 30s. Overnight lows by the lakeshores should stay in the 30s as well. .LONG TERM...(Friday night through Thursday) Issued at 410 PM EDT THU MAY 6 2021 The extended is pretty uneventful for the most part. The U.P. should be fairly dry and cooler for this weekend and into the early next week. Temperatures should warm up a bit by the mid week as the dry conditions continue. There is a slight chance for some showers late in the extended period, but other than a stray shower or two not much more precipitation is expected. As a low remains fixed over northern Ontario for this weekend and early next week, expect temperatures to remain cooler (ensembles show 850mb temperatures in the 10th percentile until Monday night). While this low may bring a few shortwaves over the area, don't expect any rainfall to occur, as ensembles show PWATs in the 10th percentile until mid next week. Therefore, drying is expected over the area, which could cause some concerns in regards to drought, particularly in the east where there is a moderate drought occurring (see CPC homepage). As the temperatures warm over mid next week, the drying trend is expected to continue, which may be worth noting in regards to fire weather and drought concerns. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 132 AM EDT FRI MAY 7 2021 A weak cold front and upper level disturbance moving through the area overnight will produce mainly scattered chance rain showers into the west. Enough cooling is expected for the precipitation to change to snow at KSAW. A period of IFR to possibly LIFR conditions is expected at KSAW while mainly MVFR conditions should prevail at KCMX and generally VFR at KIWD. A couple inches of slushy snow may be possible at KSAW. Slowly improving conditions are expected Fri morning as high pressure ridging builds in from the west. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 326 AM EDT FRI MAY 7 2021 Light CAA today will allow some for some northwesterly winds near 25kts late this afternoon across mostly the eastern half of Lake Superior. Conditions tonight will improve and we'll enter into an overall quiet period that'll stick around into next week across Lake Superior. During this time, winds are expected to be below 20 knots. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...TAP AVIATION...Voss MARINE...JP
Hazardous weather outlook, May 6, 3:48 PM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 348 PM EDT Thu May 6 2021 MIZ001>007-009>014-084-085-072000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 348 PM EDT Thu May 6 2021 /248 PM CDT Thu May 6 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight A cold front moving through Upper Michigan overnight into early Friday may bring a couple inches of wet snow to north central Upper Michigan, especially over the higher terrain. Accumulations should mainly be on grassy surfaces. However, roads may become slushy resulting in hazardous driving conditions. For more information, see the latest Special Weather Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-072000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 348 PM EDT Thu May 6 2021 /248 PM CDT Thu May 6 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-072000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 348 PM EDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
In the hours before
Special weather statement, May 6, 10:35 PM EDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service Marquette MI 1035 PM EDT Thu May 6 2021 MIZ005-070930- Marquette- Including the cities of Gwinn and Marquette 1035 PM EDT Thu May 6 2021 ...SNOW OVERNIGHT WITH SOME ACCUMULATION.. A cold front moving through Upper Michigan overnight into early Friday may bring a couple inches of wet snow to north central Upper Michigan, especially over the higher terrain. Accumulations will mainly be on grassy surfaces. However, motorists should also be prepared for some slushy accumulation on roadways which could lead to hazardous driving conditions. Voss
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.